It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-23-2013, 05:17 PM   #1
Senior Veteran
(female)
 
fusionqueen's Avatar
 
Join Date: Mar 2005
Posts: 1,034
fusionqueen HB Userfusionqueen HB Userfusionqueen HB User
Topamax..Anything positive??

Has anyone had any positive luck with Topomax. My Dr wants to try me on a mood stabeliser but I refuse to gain any more weight. I am boarderline BP...with mostly depression but super fast talking and ruminating thoughts. I have been on EVERY SSRI SNRI and Pristiq worked wonders for me but caused weight gain then quit working. I would appreciate input on Topomax or what is the basic of Mood-stableisers?

 
Old 04-03-2013, 11:31 AM   #2
Newbie
(female)
 
Join Date: Apr 2013
Location: fresno ca
Posts: 6
beyondboiling HB User
Re: Topamax..Anything positive??

hello! You wont gain weight on that! You will loose weight!! In fact the fda is getting ready to release a new diet drug that has topamax and some other diet drug in it!
As far as luck, i wouldnt know! I to was diagnosed as same as you. At the time they only gave me depakote! What a joke that is!
I asked for the topamax and the dr said this: Oh no, you dont want that, we call that drug dopamax! Well!!! A friend of mine used it and told me she felt real weird for about a week!
I sure would like to try this drug but i have to get into the system, meaning, regular shrinks, not the er i went to. This depression is relentless! And now my family judges me, watches every sticking move i make, make hurtful comments at ***anything i say*** i am sick of it! They think they are so perfect! They need to look into there own mental issues and find out why it is they smoke medical weed!!! Oh man!!! That really ticks my off! They tell me smoke it, it will make you **not weird** well, i tried it, and omg! Who can stand that stuff? Not me! Makes me real withdrawn and paranoid! So they can keep there lousy happy smoke! Oooh! That was a vent huh?? Lol sorry!
Take care and i wish you the best! I hate human suffering!

 
Sponsors Lightbulb
   
Old 04-04-2013, 05:32 AM   #3
Newbie
(female)
 
CavyMama's Avatar
 
Join Date: Mar 2013
Location: WI
Posts: 2
CavyMama HB User
Re: Topamax..Anything positive??

My Dr prescribed me Topamax combined with Zonegran about 4 months ago and I have yet to experience any weight gain with it and actually a lot of people end up losing weight from taking it. I'm not sure about that as I take several medications with it and my weight seems to stay in one place. As of right now the dose I'm on has stopped working well for me, but different medications work differently for other people. Basically a mood stabilizer is going to suppress your swings between a manic and depressive state.

 
Old 10-26-2013, 05:06 PM   #4
Newbie
(female)
 
Join Date: Oct 2013
Posts: 1
plus HB User
Re: Topamax..Anything positive??

Quote:
Originally Posted by fusionqueen View Post
Has anyone had any positive luck with Topomax. My Dr wants to try me on a mood stabeliser but I refuse to gain any more weight. I am boarderline BP...with mostly depression but super fast talking and ruminating thoughts. I have been on EVERY SSRI SNRI and Pristiq worked wonders for me but caused weight gain then quit working. I would appreciate input on Topomax or what is the basic of Mood-stableisers?
I would certainly recommend the med. Have been on Topamax for almost three weeks now, and noticed a decided loss of appetite, tho' still have hunger sufficient to eat sensibly.As for the effect on on my moods: I am now coming out of a very lengthy,deep depression and am now relatively stable in combination w/ Effexor. So very grateful.

 
Old 11-05-2013, 11:11 AM   #5
Newbie
(female)
 
Join Date: Oct 2013
Location: Princeton
Posts: 3
sunnyinseattle HB User
Re: Topamax..Anything positive??

I realize this is an old thread but I figure it may still be useful information. I have been on Topamax for years and like the previous poster stated you should not gain any weight. I have never gained any ounce due to this drug. My dr uses it as a companion drug to others for mood stabilization and for migraines. The only thing I can say may happen, and I am not the only person I know who has had this issue, is difficulty in word finding when speaking. By this I mean you cannot readily call up the word you want to say; it happens frequently enough to be annoying but it is up to you judge if that is a deal breaker. I generally just move on and use three or four words to get my point across rather than focus on thinking about the word I originally wanted to use. I wish you the best in finding a solution that works for you.

Last edited by Administrator; 11-07-2013 at 08:15 PM.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:40 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!